Drought, Bedford
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Bedford forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
All counties across Middle Tennessee that were under D2 drought conditions in November improved because of rainfall during the month. This resulted in the end of D2 drought conditions across these counties.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
All counties across Middle Tennessee that were under D2 drought conditions in November improved because of rainfall during the month. This resulted in the end of D2 drought conditions across these counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 30, 9:24 PM CST, 2 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 924 PM CST SUN NOV 30 2008 .UPDATE... OVER THE MID STATE WE HAVE CLOUDY SKIES WITH A LARGE AREA OF SCATTERED LIGHT RAIN AND DRIZZLE. ON THE CUMBERLAND PLATEAU WE BRIEFLY HAD ONE OBSERVATION OF SNOW. TEMPERATURES OVER THE MID STATE ARE IN THE 30S WITH WESTERLY WINDS. A COUPLE OF LOCATIONS REPORT WIND CHILL INDEXS IN THE 20S. PREVIOUS FORECAST IS ON TRACK. WILL UPDATE A LITTLE BEFORE MIDNIGHT TO OMIT THE MIDNIGHT WORDING IN THE EASTERN ZONES. NO OTHER CHANGES NEEDED. && .PREV DISCUSSION... /ISSUED 159 PM CST SUN NOV 30 2008/ DISCUSSION... SURFACE LOW HAS MOVED WELL NORTH OF MID STATE AND AT MID-AFTERNOON WAS CENTERED OVER CENTRAL INDIANA AND OHIO WITH OCCLUDED FRONT DOWN THROUGH SMOKEY MOUNTAINS. COLD UPPER LOW CENTERED OVER CENTRAL ILLINOIS THIS AFTERNOON WITH TROUGH AXIS RUNNING DOWN ALONG MISSISSIPPI RIVER. RAIN IS DEVELOPING AT THIS TIME ACROSS EASTERN ARKANSAS...WESTERN TENNESSEE AND NORTHERN MISSISSIPPI AND IS HEADED THIS WAY. SOME PATCHY LIGHT RAIN ALSO BREAKING OUT IN MID STATE BASED ON LATEST RADAR DISPLAY. EXPECT RAIN TO MOVE INTO MID STATE THIS EVENING...BECOMING MIXED WITH SNOW IN THE WEST DURING THE EVENING. AS THE RAIN OVERSPREADS THE MID STATE TONIGHT IT WILL GRADUALLY BECOME MIXED WITH SNOW BEFORE CHANGING TO ALL SNOW LATER TONIGHT. LIGHT ACCUMULATIONS ARE POSSIBLE ACROSS MIDDLE TENNESSEE LATE TONIGHT...MAINLY ON GRASSY AREAS. SNOW SHOWERS ARE LIKELY DURING THE DAY MONDAY BUT WITH BOUNDARY LAYER TEMPS ABOVE FREEZING IT MAY BE HARD FOR SNOW TO ACCUMULATE EXCEPT ON GRASSY AREAS. BEST TIME FRAME FOR ACCUMULATING SNOWS WOULD BE LATE AFTERNOON MONDAY THROUGH MONDAY EVENING. ONE HALF TO ONE INCH OF SNOW IS POSSIBLE DURING THIS TIME FRAME. MOISTURE PULLS EAST RATHER QUICKLY MONDAY NIGHT BUT PLATEAU COULD STILL SEE SOME ACCUMULATING SNOW EVEN LATE MONDAY NIGHT. ONCE AGAIN SNOW ACCUMULATIONS WILL BE TRICKY WITH THE PLATEAU GETTING THE MOST WITH AROUND ONE INCH BUT ISOLATED AREAS COULD SEE MORE. HIGH PRESSURE WORKS INTO THE AREA ON TUESDAY AND TEMPS WILL MODERATE INTO THE UPPER 30S PLATEAU TO MIDDLE 40S ELSEWHERE. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CST SUN NOV 30 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-011130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 525 AM CST SUN NOV 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT COLDER AIR WILL CHANGE LINGERING RAIN SHOWERS TO SNOW SHOWERS TONIGHT. NO SNOW ACCUMULATION EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY COLD TEMPERATURES AND OCCASIONAL SNOW SHOWERS ARE EXPECTED TO CONTINUE MONDAY. SNOW SHOWERS WILL DIMINISH MONDAY NIGHT. SNOW ACCUMULATIONS AROUND ONE INCH ARE POSSIBLE IN THE CUMBERLAND PLATEAU REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 04
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 804 PM CST SUN NOV 30 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-011000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 804 PM CST SUN NOV 30 2008 ...SNOW SHOWERS LIKELY MONDAY...SOME ACCUMULATION POSSIBLE... OVER THE MID STATE LIGHT RAIN AND DRIZZLE WILL BECOME MIXED WITH SNOW BEFORE CHANGING TO ALL SNOW MONDAY. LIGHT ACCUMULATIONS ARE POSSIBLE ACROSS ALL OF MIDDLE TENNESSEE MONDAY...MAINLY ON GRASSY AREAS. SNOW SHOWERS ARE LIKELY DURING THE DAY MONDAY... BUT WITH TEMPERATURES IN THE MIDDLE 30S IT MAY BE HARD FOR THE SNOW TO ACCUMULATE DURING THE DAY. THE BEST TIME FRAME FOR ACCUMULATING SNOW APPEARS TO BE FROM LATE AFTERNOON MONDAY THROUGH MONDAY EVENING. ONE HALF TO ONE INCH OF SNOW IS POSSIBLE DURING THIS TIME FRAME IN MIDDLE TENNESSEE. MOISTURE PULLS EAST RATHER QUICKLY MONDAY NIGHT BUT THE PLATEAU COULD STILL SEE SOME ACCUMULATING SNOW EVEN LATE MONDAY NIGHT. THE SNOW ACCUMULATIONS WILL BE TRICKY WITH THE PLATEAU GETTING THE MOST WITH AROUND ONE INCH BUT ISOLATED AREAS ALONG THE PLATEAU COULD SEE MORE. THE LAST TIME WE HAD MEASURABLE SNOW IN THE NASHVILLE AREA WAS BACK ON MARCH THE 8TH OF THIS YEAR...WHEN ONE HALF INCH FELL. WE HAVE NOT HAD MEASURABLE SNOW IN NASHVILLE IN THE MONTH OF NOVEMBER SINCE 1.3 INCHES FELL ON NOVEMBER 10TH IN 1996. THE LAST TIME MEASURABLE SNOW FELL IN NASHVILLE IN THE MONTH OF DECEMBER WAS ON DECEMBER 30TH IN 2000. THE AVERAGE DATE OF THE FIRST HALF INCH OF SNOW IN NASHVILLE IS JANUARY 3RD. 31
The national radar mosaic for the moment the first event began.
20 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, December 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 146830, 146831, 146832, 146839, 146843, 146844, 146845, 146846, 146849, 146855, 146857, 146859, 146860, 146862, 146864, 146865, 146866, 146868, 146869, 146870.